I have recently relapsed w/Lyme and my doc is trying to treat my ongoing yeast. I had problems with diflucan, sporanox and nizoral. Now am starting Nystatin slowly. The second evening I took one pill and all night I was quite itchy. No rash. Itching isn't listed as a possible side effect. Has anyone had this happen and continued with no ill effects? I really need to take something!
Thank you both for your answers. I hadn't thought of the dye question but that's a good point--I'm not allergic to dyes that I know of. I talked to my doc and he said that he never heard of an allergic reaction to Nystatin (tho always possible). He said it was unusual but not unheard of to have a die off reaction so soon so he suspects this could be it. So I am to proceed with caution. He said to take charcoal to help bind the yeast toxins and that that might help if this is a herx thing.
Yes, my doc said very rare to have die off from two doses. However he said he had a patient who took a quarter of a pill and had itching that went away after a few days of the Nystatin. He said that die off like that can happen although unusual to happen so quickly.
If anyone else here has had die off so quickly, it would be great to know. My doc is the real mccoy though and I believe him.
Posts: 117 | Registered: Oct 2000
| IP: Logged |
I got itchy from Nystatin. I just started taking it with my initial treatment with Doxycycline, 10 days ago. I noticed when I missed a dose that I stopped itching. I'm not sure if it's allergy or something else. The skin is red and inflamed and irritated.